Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 6, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 17, 2020, 2:50 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 18, 2020, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2020, 2:50 PM EDT (18:50 UTC)
- In effect from
- Jun 18, 2020, 7:00 AM EDT
- Expired
- Jun 18, 2020, 8:39 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WHUS41 KGYX 171850 CFWGYX Coastal Hazard Message National Weather Service Gray ME 250 PM EDT Wed Jun 17 2020 MEZ023>028-NHZ014-180800- /O.NEW.KGYX.BH.S.0006.200618T1100Z-200619T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 250 PM EDT Wed Jun 17 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 80s to low-90s may cause people to underestimate the dangers of the cold water temperatures which are currently only 50s to near 60. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
463 WHUS41 KGYX 180642 CFWGYX Coastal Hazard Message National Weather Service Gray ME 242 AM EDT Thu Jun 18 2020 MEZ023>028-NHZ014-190100- /O.CON.KGYX.BH.S.0006.200618T1100Z-200619T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 242 AM EDT Thu Jun 18 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 80s to around 90 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to near 60. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
563 WHUS41 KGYX 181853 CFWGYX Coastal Hazard Message National Weather Service Gray ME 253 PM EDT Thu Jun 18 2020 MEZ023>028-NHZ014-190100- /O.CON.KGYX.BH.S.0006.000000T0000Z-200619T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 253 PM EDT Thu Jun 18 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 80s to near 90 may cause people to underestimate the dangers of the cold water temperatures which are currently only 50s to near 60. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 9 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
283 WHUS41 KGYX 190039 CFWGYX Coastal Hazard Message National Weather Service Gray ME 839 PM EDT Thu Jun 18 2020 MEZ023>028-NHZ014-190845- /O.CAN.KGYX.BH.S.0006.000000T0000Z-200619T0100Z/ /O.NEW.KGYX.BH.S.0007.200619T1100Z-200620T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 839 PM EDT Thu Jun 18 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT FOR TODAY IS CANCELLED... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 7 AM EDT Friday through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Legro
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 10:26 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 10:26 AM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Gray ME 1026 AM EDT Wed Jun 17 2020 .SYNOPSIS... A prolonged period of well above normal temperatures will start today and persist into early next week. High pressure will keep the region dry through the end of the week. An upper level trough will bring increasing chances of afternoon showers and possible thunderstorms late this weekend into early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1025 AM Update...Just a few adjustments to temperature and dew point trends this morning as we begin to mix out. Overall not a lot of changes to the high temperature forecast but did pull in some hires data to capture the seabreeze. 625 AM...This update mostly focuses on some fog that formed along the mid-coast and into Penobscot Bay. This should burn off over the next couple of hours, and will likely be gone by 12-13Z at the latest. Otherwise forecast in good shape and just made some adjustments to T/Td based on current obs. Previously... The 500 MB closed low to our SW begins to shift slowly poleward today, The effect this has on New England is to help build ridging aloft, and shift warmer air in from the the mid levels to our west west. This will help maintain sfc ridging, and produce a sunny and warm day with low humidity /probably the last of the low humidity days thru the weekend/. Max temps today will be a few degrees warmer than Tuesday inland, with highs in the low to mid 80s. On the coast temps will will be closer to tuesdays highs as the weak SW flow gives over to a sea breeze again, and highs top out mostly in the 70s, maybe close to 80 from Portland south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... There will a bit more of a W-SW boundary lyr flow tonight, and that should help the warmer temps aloft have more of an effect on mins as some light mixing occurs. Still should see a comfortable night with lows mostly in the low-mid 50s. Will have to watch for offshore fog bank, which may try to push along the mid-coast later tonight, but should be enuf light mixing to keep out of most places. Thursday will see that closed low to our SW continue to meander poleward, but Rex block with ridging over CWA should keep us in good shape for mainly sunny skies and even warmer temps as 850 MB temps begin to approach 20C. Slightly deeper SW flow will allow for more persistent mixing, and will likely hold off the sea breeze longer along the coast. Highs will be in the upper 80s to around 90 inland, even in the mtns as the core of warmest air aloft actually moves into nrn ME Thursday. On the coast highs will be on in the low to mid 80s, and in the 70s at the beaches. While Tds will be on the rise, the still should stay in the upper 50s to around 60, so it will feel more humid than Wed, but should't be too bad yet. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The main story for the extended forecast will be a prolonged period of high temperatures in the upper 80s to low 90s from Friday into early next week. Dew points will start the period near 60 and will slowly increase into the mid to upper 60s by early next week leading to more muggy conditions by late this weekend. The 500 mb pattern across North America will feature a ridge over New England and a cut-off low over the Mid- Atlantic and an upper low over the northern Plains. These upper level lows will slowly make their way towards New England late this weekend and evolve into mean troughing over eastern North America towards the middle of next week. This will lead to increasing chances of afternoon showers and possible thunderstorms primarily in the mountains and western New Hampshire Saturday and Sunday. Early next week, more widespread showers and storms will be possible as a mean trough axis becomes positioned over the Great Lakes. Models diverge in handling the evolution of this trough with the GFS keeping it to our west through the middle of next week leading to continued muggy conditions. The ECMWF brings it through New England late Tuesday, which would help sweep out the muggy airmass that will have established itself by early next week. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Short Term...Mainly VFR thru Thursday. The exceptions will be in the CT vly areas, which could see some fog late tonight, and at KRKD, where possible marine fog/stratus lyr could move in late tonight as well. Long Term...Mainly VFR into the weekend with possible restrictions at KLEB and KHIE in afternoon showers and storms primarily Sunday. && .MARINE... Short Term...Winds/seas stay below SCA lvls thru Thursday. Possible fog bank moves into waters S of Penobscot bay late tonight. Long Term...High pressure over the waters will keep winds and sea below SCA thresholds && .FIRE WEATHER... High pressure dominates weather this week with increasing temperatures into the weekend. Minimum relative humidity nears critical levels between 25 and 35 percent this afternoon. Dew points do start to creep up Thu and Fri, however warm temperatures still allow minimum RH to drop into the 30s and 40s during the afternoons. Precipitation chances return only over the mountains this weekend with more widespread showers possible after Monday. The good news is that wind are expected to remain weak through the weekend so while fires may grow readily, it may not spread readily. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Casey/Cempa SHORT TERM...Cempa LONG TERM...Schroeter
Hazardous weather outlook, Jun 17, 3:19 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 319 AM EDT Wed Jun 17 2020 MEZ007>009-012>014-018>028-033-NHZ001>015-180730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 319 AM EDT Wed Jun 17 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat will gradually increase throughout the week with several days of highs into the 90s across the interior. Gradually drying conditions through this week may lead to increased risk of fire growth before dew points start to creep up by the end of the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-180730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 319 AM EDT Wed Jun 17 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.